Texas, 2006Hail and Damaging Winds in Texas, May 6, 2006
May 6, 2006 · NWS HGX · 4 events in 3 counties and zones
2 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $19,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 6, 2:48 AM CST, 14 minutes earlier.
Area forecast discussion, May 6, 2:48 AM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
348 AM CDT SAT MAY 6 2006
.DISCUSSION...
TORNADO WATCH IS IN EFFECT FOR ALL OF SOUTHEAST TEXAS UNTIL 8 AM. LINE
OF THUNDERSTORMS IS ENTERING OUR FAR NORTHWEST COUNTIES AT THIS TIME.
STRONG DAMAGING WINDS APPEAR TO BE THE PRIMARY SEVERE WEATHER THREAT
WITH THIS COMPLEX...BUT THE RECENT TREND HAS BEEN FOR THESE STORMS TO
WEAKEN AS THEY ENTER OUR CWA. SOME SPOTS COULD EASILY SEE VERY HEAVY
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WHICH COULD LEAD TO SOME FLOODING.
DUE TO THE AREAS RECENT DRYNESS...WILL NOT ISSUE ANY FLOOD WATCHES
AT THIS TIME. HAVE PLACED HIGHEST RAIN CHANCES THIS MORNING UP NORTH
AND LOWERED THEM A BIT TOWARD THE COAST. THINK MUCH OF SOUTHEAST TEXAS
WILL STABILIZE THIS AFTERNOON IN THE WAKE OF THIS MORNINGS ACTIVITY.
HOWEVER...IF THIS MORNINGS STORMS MOVE ON OUT EARLY AND THE SUN SHINES
ENOUGH THIS AFTERNOON...CANNOT RULE OUT THE POSSIBILITY OF SOME ADDITIONAL
DEVELOPMENT. HAVE THEREFORE KEPT RAIN CHANCES IN THE FORECAST FOR THIS
AFTERNOON. MODELS POINT TOWARD THE POSSIBLE DEVELOPMENT OF MORE STORMS
AGAIN TONIGHT. WILL CARRY CHANCE POPS AREAWIDE FOR TONIGHT. ANOTHER
POSSIBLE DISTURBANCE ALOFT SUNDAY NIGHT THROUGH MONDAY MORNING COULD
BRING US SOME MORE STORMS. WEAK DISTURBANCES ALOFT CONTINUE TO MOVE
ACROSS THE AREA THROUGH TUESDAY NIGHT. HAVE LOW POPS IN THE FORECAST
FOR THESE HARD TO TIME IMPULSES. UPPER LEVEL FLOW TURNS TO THE NORTHWEST
STARTING ON WEDNESDAY NIGHT/THURSDAY AND MODELS CONTINUE TO ADVERTISE
AN EARLY MAY COLD FRONTAL PASSAGE. HAVE GONE ALONG WITH THIS SCENARIO
AND LOWERED THURSDAYS AND FRIDAYS TEMPERATURES ACCORDINGLY. 42
&&
.MARINE...
SEAS WERE NEAR 3 FEET WITH SOUTHEAST WINDS NEAR 17 KNOTS AT BUOY035
AND NEAR 3 FEET WITH SOUTHEAST WINDS NEAR 14 KNOTS AT BUOY019 EARLY
THIS MORNING. LIGHT TO MODERATE SOUTH TO SOUTHEAST WINDS TO PREVAIL
ACROSS THE COASTAL WATERS EARLY TODAY AS CONVECTIVE COMPLEX OVER
EAST CENTRAL TX MOVES INTO SOUTHEAST TX LATER THIS MORNING. OUTFLOW
FROM THE MCS MAY MOVE INTO THE COASTAL WATERS PROVIDING A BRIEF
WINDSHIFT AND PROVIDE A FOCUS FOR SHOWERS AND THUNDERSTORMS TO
DEVELOP ALONG. A WEAK FRONTAL BOUNDARY IS EXPECTED TO MOVE INTO
SOUTHEAST TX SUNDAY AND STALL PROVIDING LIGHT SOUTHERLY WINDS
ACROSS THE COASTAL WATERS. ANOTHER CONVECTIVE COMPLEX MAY DEVELOP
OVER EAST CENTRAL TX SUN NIGHT AND MOVE INTO SOUTHEAST TX BRINGING
ANOTHER OUTFLOW BOUNDARY THROUGH THE UPPER TX COAST. WINDS ARE
EXPECTED TO INCREASE MONDAY AS THE PRESSURE GRADIENT INCREASES
SLIGHTLY. WINDS WILL VEER TO THE SOUTH TUESDAY AS A WEAK FRONTAL
SYSTEM OVER THE SOUTHERN PLAINS MOVES EASTWARD. SOUTHERLY WINDS
SHOULD PREVAIL WEDNESDAY AS LOW PRESSURE DEVELOPS OVER NORTHEAST
TX AND A WEAK COLD FRONT MOVES INTO NORTH TX.
32
&&
.AVIATION...
SATELLITE AND RADAR IMAGES INDICATE MCS MOVING INTO NORTHWEST PORTIONS
OF THE CWA EARLY THIS MORNING. CEILINGS WERE NEAR 1800FT AT KIAH
TO NEAR 13000FT AT KHOU. SQUALL LINE TO MOVE THROUGH THE NORTHWEST
HALF OF THE CWA THROUGH 12Z. QUESTION IS WHETHER THE LINE WILL
HOLD TOGETHER OR DISSIPATE BY THEN. HIGHEST SURFACE INSTABILITY
ATTM IS ACROSS CENTRAL PORTIONS OF SOUTHEAST TX AND WITH THE LINE
MOVING INTO AIRMASS WITH DEWPOINTS IN THE LOWER 70S BELIEVE SHOWERS
AND THUNDERSTORMS SHOULD CONTINUE TO DEVELOP AS THE LINE PROPAGATES
SOUTHEAST ACROSS MOST OF THE CWA. EXPECT MVFR TO IFR CONDITIONS
WITH LOW CEILINGS AND VISIBILITIES WITH THUNDERSTORMS IN THE VICINITY
THROUGH 18Z. AIRMASS ACROSS SOUTHEAST TX SHOULD STABILIZE SOMEWHAT
THIS AFTERNOON ONCE THE MCS MOVES THROUGH THE AREA.
32
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 83 67 88 67 88 / 80 40 20 30 30
HOUSTON (IAH) 83 69 88 69 88 / 60 40 20 30 30
GALVESTON (GLS) 82 74 83 74 83 / 50 30 20 30 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 6, 2:58 AM CST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
358 AM CDT SAT MAY 6 2006
GMZ330-335-350-355-TXZ163-164-176>179-195>200-210>214-226-227-
235>238-071200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
358 AM CDT SAT MAY 6 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
...SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHEAST TEXAS THIS
MORNING...
.DAY ONE...TODAY AND TONIGHT
A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO MOVE
ACROSS SOUTHEAST TEXAS THIS MORNING. A FEW OF THE THUNDERSTORMS
COULD BECOME SEVERE WITH THE PRIMARY SEVERE WEATHER THREAT BEING
DAMAGING WINDS. SECONDARY THREATS OF LARGE HAIL AND ISOLATED
TORNADOES WILL ALSO EXIST.
IN ADDITION...RAINFALL AMOUNTS WILL AVERAGE 1/2 TO 1 INCH WITH
ISOLATED TOTALS OF 1 TO 3 INCHES POSSIBLE. SOME LOCALIZED FLOODING
IS POSSIBLE IN THE STRONGER AND SLOWER MOVING STORMS OR WHERE
TRAINING DEVELOP.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING.
Thunderstorm Wind, Brazos
- When
- May 6, 3:02 AM CST
- Where
- Brazos County, 12 mi W of Bryan
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $6,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.667, -96.567
Large tree blown down on Old Spanish Road at the northwest tip of the county.
Thunderstorm Wind, Harris
- When
- May 6, 5:04 AM CST
- Where
- Harris County, (Iah)houston Intl Ar
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 29.983, -95.350
Hail, Galveston
- When
- May 6, 6:20 AM CST
- Where
- Galveston County, League City
- Measured
- 1 in hail
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.500, -95.100
Hail, Galveston
- When
- May 6, 6:36 AM CST
- Where
- Galveston County, Jamaica Beach
- Measured
- 0.88 in hail
- Property damage
- $3,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 29.183, -94.967
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Texas, May 6, 2006$68,000 · 4 in hail · 12 events
- Lightning Strike in Georgia, May 6, 2006$50,000 · 1 event
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, May 6, 20066 events
- Flash Flood and Hail in Texas, May 6, 20061 in hail · 4 events
- Flash Flooding and Hail in Texas, May 6, 20060.75 in hail · 3 events
- Hail and Damaging Wind in Mississippi, May 6, 2006$10,000 · 1.75 in hail · 3 events
- Marine Thunderstorm Wind in Gulf of Mexico, May 6, 20061 event
- Marine Thunderstorm Wind in Gulf of Mexico, May 6, 200670 kt wind · 1 event
- Marine Thunderstorm Wind in Gulf of Mexico, May 6, 200656 kt wind · 1 event
- Lightning Strike in New Jersey, May 6, 20061 event
- Marine Thunderstorm Wind in Gulf of Mexico, May 6, 20061 event
- Marine Thunderstorm Wind in Gulf of Mexico, May 6, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509551, 5509552, 5509553, 5509554.